Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 49, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 3, 2020, 5:48 PM EDT for 6 counties in Pennsylvania. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2020, 5:48 PM EDT (21:48 UTC)
- Expired
- Jun 3, 2020, 6:45 PM EDT
- In force
- 57 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dauphin County, PA, Juniata County, PA, Lebanon County, PA, Northumberland County, PA, Perry County, PA, Snyder County, PA
The radar
The State College radar (KCCX), 126 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 5:59 PM EDT | TSTM WND DMG | 1 Sse Meiserville, PA | BARN DESTROYED AT ORIENTAL RD AND SAWMILL RD IN CHAPMAN TWP. |
| Jun 3, 6:02 PM EDT | TSTM WND DMG | 2 W Harper Tavern, PA | 12 TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 3:52 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2031 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
552
WUUS51 KCTP 032148
SVRCTP
PAC043-067-075-097-099-109-032245-
/O.NEW.KCTP.SV.W.0049.200603T2148Z-200603T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
548 PM EDT Wed Jun 3 2020
The National Weather Service in State College PA has issued a
* Severe Thunderstorm Warning for...
Southwestern Northumberland County in central Pennsylvania...
Dauphin County in south central Pennsylvania...
Northeastern Juniata County in central Pennsylvania...
Southeastern Snyder County in central Pennsylvania...
Northeastern Perry County in south central Pennsylvania...
Southwestern Lebanon County in south central Pennsylvania...
* Until 645 PM EDT.
* At 548 PM EDT, a severe thunderstorm was located over Meiserville,
moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to trees, roofs, and siding.
* This severe thunderstorm will be near...
Port Trevorton around 550 PM EDT.
Elizabethville and Millersburg around 600 PM EDT.
Dehart Dam around 610 PM EDT.
Penn National Race Course, Harper Tavern, Skyline View and Fort
Indiantown Gap around 620 PM EDT.
Other locations impacted by this severe thunderstorm include Enders,
Liverpool, Mount Gretna, Dalmatia, Berrysburg, Halifax, Hershey Park,
Penn State College Of Medicine and Ono.
This includes the following Interstates...
The Pennsylvania Turnpike from mile markers 251 to 264.
Interstate 81 from mile markers 70 to 86.
This includes the following COVID-19 Test Sites...
Colonial Park Harrisburg Urgent Care...
Eastside Campus...
and Hershey Medical Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4064 7715 4077 7699 4025 7635 4024 7644
4020 7654 4019 7661 4016 7664 4017 7666
4015 7668
TIME...MOT...LOC 2148Z 314DEG 42KT 4065 7700
HAIL...1.00IN
WIND...60MPH
$$
Jurewicz1 follow-up statement
331
WWUS51 KCTP 032237
SVSCTP
Severe Weather Statement
National Weather Service State College PA
637 PM EDT Wed Jun 3 2020
PAC043-067-075-097-099-109-032247-
/O.EXP.KCTP.SV.W.0049.000000T0000Z-200603T2245Z/
Northumberland PA-Dauphin PA-Juniata PA-Snyder PA-Perry PA-
Lebanon PA-
637 PM EDT Wed Jun 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN NORTHUMBERLAND...
DAUPHIN...NORTHEASTERN JUNIATA...SOUTHEASTERN SNYDER...NORTHEASTERN
PERRY AND SOUTHWESTERN LEBANON COUNTIES WILL EXPIRE AT 645 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
south central and central Pennsylvania.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
State College PA.
LAT...LON 4064 7715 4077 7699 4025 7635 4024 7644
4020 7654 4019 7661 4016 7664 4017 7666
4015 7668
TIME...MOT...LOC 2237Z 314DEG 42KT 4025 7647
$$
ColbertWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:40 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 3, 3:40 PM EDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service State College PA 340 PM EDT Wed Jun 3 2020 .SYNOPSIS... Additional showers and thunderstorms will be quickly forming late this afternoon into this evening across the northern half of the state and will drift into southern PA early this evening as a frontal boundary pushes through the state. It will remain unsettled Thursday into Friday, and possibly right into the weekend. High pressure and dry air take hold Sunday and lasts into Tuesday. && .NEAR TERM /UNTIL MIDNIGHT TONIGHT/... The nose of MU capes exceeding 2000 J/KG is nosing into the NW mtns attm and the airmass is recovering quickly after this morning's widespread showers and strong to svr tsra. Showers and scattered strong TSRA were firing rapidly within this region of increasing instability. 0-1km were EHI's were between 1-2 M2/S2 across much of our central and western zones, with 0-1km bulk shear between 20-25 KTS. LCL heights were also only 750-1000M over roughly the NW half of the CWA. The blossoming area of convection will sink right through the current SPC Day 1 Slight Risk area for svr and strengthen over the next several hours. By 00Z Thu, the broken line of strong to SVR convection will be across the southern 1-2 layers of PA counties, and sink south of the Mason/Dixon line around dark. Temps have rebounded into the low-mid 80s across all but the northern tier with sfc dewpoints mainly in the mid to upper 60s. Westerly winds will continue to gust into the teens and 20s over the SW/SC ahead of the expanding area of TSRA fueling SR inflow. && .SHORT TERM /MIDNIGHT THROUGH 6 PM THURSDAY/... Storms should still be going early this evening in the southern third of the area. Clearing will spread south across the region late tonight, but may self-destruct and turn to some fog. Low clouds are also possible where the wind is an upslope (Alleghenies). Storms/showers will diminish for everyone but they could hang on until around or shortly after midnight across the Laurels. Sticky air will keep the temps from falling out of the mid 60s for about half of the area, though some clearing will allow the nrn mtns to dip into the 50s. The old boundary will likely be along the srn border Thurs morning, the sfc wind will be light and SWrly. Upper flow flattens to a W-E direction, and lingering moisture and daytime heat will lead to showers and storms in the aftn. The shear will be lacking, but CAPEs could reach 1000 or better across the south. So, a few of the storms could go severe, but most likely, without the shear, many will be sub-severe. SPC MRGL risk is enough to keep a close eye on them. Maxes Thurs will be just as warm across the north than the south, thanks to more sun up north. The coolest place will be the Laurels where clouds and a higher chc of showers exist. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... The old front will stall near the PA-MD border on Thu, keeping a chance of rain showers and maybe a few PM tstms through Fri. Generally a quarter to half an inch of rain is expected across the southern counties Thu-Fri, with locally higher amounts in storms. Lesser amounts north. The stationary front is progged to move offshore Fri night, with slightly drier air moving in for Sat. Another cold front and shortwave trough may touch off isolated showers/storms Sat, but drier air will be a limiting factor. Cooler, drier air will move in behind this front for Sun-Mon. We will see a warming trend into the middle of next week as the remnants of TS Cristobal moving up the MS valley help build an upper ridge over the eastern US. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... A second round of scattered showers and t-storms will develop across parts of the airspace late this afternoon through early tonight. Outside of t-storms, expect mainly VFR conditions to prevail during the 03/012Z TAF period. Some patchy fog is possible in the northern tier late tonight into early Thursday. Outlook... Thu...Showers/t-storms likely especially srn 1/2. Fri-Sat...Chance of showers/t-storms. Sun...VFR/no sig wx. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Dangelo/Lambert NEAR TERM...Lambert SHORT TERM...Dangelo/Lambert LONG TERM...Gartner/Colbert AVIATION...Steinbugl
Hazardous weather outlook, Jun 3, 4:24 PM EDT, 1 hour 24 minutes before
Hazardous Weather Outlook National Weather Service State College PA 424 PM EDT Wed Jun 3 2020 PAZ011-012-018-019-041-045-046-049>053-058-042030- Cameron-Northern Clinton-Northern Centre-Southern Centre- Northern Lycoming-Southern Clinton-Southern Lycoming-Union-Snyder- Montour-Northumberland-Columbia-Schuylkill- 424 PM EDT Wed Jun 3 2020 ...SEVERE THUNDERSTORM WATCH 244 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-010-017-037-042-042030- Warren-McKean-Potter-Elk-Clearfield-Tioga-Sullivan- 424 PM EDT Wed Jun 3 2020 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ033>035-042030- Somerset-Bedford-Fulton- 424 PM EDT Wed Jun 3 2020 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Isolated severe thunderstorms with damaging winds 60 mph or greater and large hail exceeding 1 inch in diameter are possible this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe thunderstorms with gusty winds and small hail are possible, mainly after noon on Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ024>026-036-042030- Cambria-Blair-Huntingdon-Franklin- 424 PM EDT Wed Jun 3 2020 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Isolated severe thunderstorms with damaging winds 60 mph or greater and large hail exceeding 1 inch in diameter are possible late today and this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe thunderstorms with gusty winds and small hail are possible, mainly after noon on Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ027-028-056-057-059-063>066-042030- Mifflin-Juniata-Perry-Dauphin-Lebanon-Cumberland-Adams-York- Lancaster- 424 PM EDT Wed Jun 3 2020 ...SEVERE THUNDERSTORM WATCH 244 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe thunderstorms with gusty winds and small hail are possible, mainly after noon on Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Local storm report, Jun 3, 5:07 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
507 PM EDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL TROXELVILLE 40.81N 77.20W
06/03/2020 M1.00 INCH SNYDER PA TRAINED SPOTTER
QUARTER SIZE HAIL IN TROXELVILLE.
&&
ARTLocal storm report, Jun 3, 5:35 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
535 PM EDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 2 SSE MEISERVILLE 40.65N 76.94W
06/03/2020 SNYDER PA TRAINED SPOTTER
MULTIPLE TREES SNAPPED ALONG ROUTE 11.
&&
SDTLocal storm report, Jun 3, 5:40 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
540 PM EDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG 1 E REBUCK 40.72N 76.73W
06/03/2020 NORTHUMBERLAND PA UTILITY COMPANY
TREES DOWN ON WIRES NEAR REBUCK.
&&
ARTLocal storm report, Jun 3, 5:42 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
542 PM EDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL BERRYSBURG 40.60N 76.81W
06/03/2020 M1.00 INCH DAUPHIN PA AMATEUR RADIO
&&
MRCLocal storm report, Jun 3, 5:43 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
543 PM EDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL BERRYSBURG 40.60N 76.81W
06/03/2020 M1.00 INCH DAUPHIN PA PUBLIC
&&
SDTLocal storm report, Jun 3, 5:44 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
544 PM EDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND DMG 2 ESE PILLOW 40.63N 76.77W
06/03/2020 DAUPHIN PA UTILITY COMPANY
TREES DOWN ON WIRES.
&&
ARTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 12:39 AM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 96 min |
| Jun 3, 1:28 AM EDT | Severe Thunderstorm Warning | CTP | Tioga | 25 min |
| Jun 3, 1:49 AM EDT | Areal Flood Advisory | CTP | McKean | 116 min |
| Jun 3, 1:58 AM EDT | Special Weather Statement | CTP | Cameron, Clinton | 32 min |
| Jun 3, 2:29 AM EDT | Areal Flood Advisory | CTP | Cameron, Clinton | 2 hr |
| Jun 3, 3:35 AM EDT | Special Weather Statement | CTP | Juniata | 25 min |
| Jun 3, 4:04 AM EDT | Special Weather Statement | CTP | Juniata, Perry | 41 min |
| Jun 3, 4:23 AM EDT | Special Weather Statement | CTP | Tioga | 37 min |
| Jun 3, 6:12 AM EDT | Special Weather Statement | CTP | Warren | 33 min |
| Jun 3, 8:05 AM EDT | Special Weather Statement | CTP | Warren | 55 min |
| Jun 3, 9:00 AM EDT | Special Weather Statement | CTP | Cameron, Elk | 30 min |
| Jun 3, 9:36 AM EDT | Special Weather Statement | CTP | Clearfield | 39 min |
| Jun 3, 9:52 AM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Centre, Clearfield, Huntingdon | 38 min |
| Jun 3, 10:15 AM EDT | Special Weather Statement | CTP | Blair, Cambria, Huntingdon | 45 min |
| Jun 3, 10:17 AM EDT | Special Weather Statement | CTP | Columbia, Juniata, Mifflin, Montour, Northumberland, Snyder and 1 more | 43 min |
| Jun 3, 10:36 AM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Huntingdon, Juniata, Lebanon, Mifflin and 2 more | 54 min |
| Jun 3, 10:50 AM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Schuylkill | 40 min |
| Jun 3, 11:19 AM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon, York | 56 min |
| Jun 3, 2:55 PM EDT | Special Weather Statement | CTP | Cameron | 35 min |
| Jun 3, 3:21 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Centre, Clinton | 54 min |
| Jun 3, 3:53 PM EDT | Special Weather Statement | CTP | Clinton | 37 min |
| Jun 3, 4:01 PM EDT | Special Weather Statement | CTP | Union | 44 min |
| Jun 3, 4:11 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Union | 64 min |
| Jun 3, 4:43 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Northumberland, Schuylkill, Snyder, Union | 47 min |
| Jun 3, 4:49 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Juniata, Mifflin, Northumberland, Snyder, Union | 41 min |
| Jun 3, 5:00 PM EDT | Special Weather Statement | CTP | Sullivan | 60 min |
| Jun 3, 5:14 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan, Tioga | 61 min |
| Jun 3, 5:26 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Northumberland, Snyder | 64 min |
| Jun 3, 6:12 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 63 min |
| Jun 3, 6:21 PM EDT | Special Weather Statement | CTP | Juniata, Mifflin | 54 min |
| Jun 3, 6:48 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Juniata, Perry | 57 min |
| Jun 3, 6:58 PM EDT | Special Weather Statement | CTP | Bedford | 62 min |
| Jun 3, 7:27 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, York | 63 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.